MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM / TI CANN FRN / PF 400MM / RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM / TI CANN FRN / PF 400MM / RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.033.140S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision nailing procedure to remove the broken nail with a new nail implanted.The patient was first treated on (b)(6) 2018, the patient followed up with a broken nail.It is unknown if there was surgical delay.Procedure and patient outcome are unknown.Concomitant devices reported: locking screw (part/lot unknown, quantity 1), recon screw (part/lot unknown, quantity 1).This report is for a nail.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 04.033.140s, lot: l771253, manufacturing site: bettlach, release to warehouse date: 01.Mar.2018, expiry date: 30.Jan.2028.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The raw material was confirmed to be correct per the specification with no non-conformance noted.A product investigation was conducted.Visual inspection: the 11 mm/ti cannulated femoral recon nail/ piriformis fossa 400mm/right ¿ sterile (part # 04.033.140s, lot # l771253, mfg # 01-mar-2018) was received at us cq with the distal portion of the nail broken at the 3rd hole from the bottom.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the dimension close to the fracture site measured and is within specification based on relevant drawing.Document/specification review: the relevant drawing(s) was reviewed; conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM / TI CANN FRN / PF 400MM / RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8617126
Report Number2939274-2019-58120
Device Sequence Number14008283
Product Code HSB
UDI-Device Identifier10886982272454
UDI-Public(01)10886982272454
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.033.140S
Device Catalogue Number04.033.140S
Device Lot NumberL771253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/11/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING; UNKNOWN - SCREW RECON; UNK - SCREWS: LOCKING; UNKNOWN - SCREW RECON
Outcome Attributed to Adverse Event Required Intervention;